Christina Mora-Mangano

Publication Details

  • Case report: a thrombus in the venous reservoir while using bivalirudin in a patient with heparin-induced thrombocytopenia undergoing heart transplantation. Anesthesia and analgesia Wong, J. K., Tian, Y., Shuttleworth, P., Caffarelli, A. D., Reitz, B. A., Mora-Mangano, C. T. 2010; 111 (3): 609-612

    Abstract:

    Direct thrombin inhibitors are heparin alternatives for anticoagulation during cardiopulmonary bypass in patients with heparin-induced thrombocytopenia. We report a case of a large thrombus forming in the venous reservoir while using bivalirudin. We suggest that blood stasis associated with the full venous reservoir maintained in this case led to formation of a large thrombus at the top of the venous canister. Furthermore, activated clotting times may not accurately reflect the magnitude of anticoagulation when using direct thrombin inhibitors.

    View details for DOI 10.1213/ANE.0b013e3181e9ead3

    View details for PubMedID 20686010

Stanford Medicine Resources:

Footer Links: